Home » Frequently asked Questions on Health » Is application of erythromycin on the face harmful?

Is application of erythromycin on the face harmful?

Q: I had lots of pimples, so I consulted a skin specialist who recommended me to apply acnesol gel on my face which contains erythromycin. I read in newspaper that erythromycin is used as an antibiotic and it is very harmful for health. It causes high blood preasure and problems of the heart. However, I am unaware of the truth that though acnesol contains erythromycin, its purpose is that of an antibiotic or not? Should I continue using acnesol?

A:Erythromycin containing gels/lotions have very little systemic absorbtion. Hence, the only side effects, usually encountered are topical (dryness/irritation).

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------